Mar 13, 2013
Seroconverted in 1987. After <6 months of AZT mono tx, started D4T in '92. During my 96 weeks on clinical trial, D4T was approved. Was among first people in the world to receive HAART while on Merck 035- Indinavir + AZT+ 3TC in late '95. Continued to include thyamidine analogs in regimen until '04. Facial lipoatrophy is undeniable and now that I've slimmed down and put on muscle tone, watch people who meet me for the first time bounce their heads up to my face and see it's contrast with my fit body. I'd like to seek a restorative tx, but in the long run, am shy about introducing a source of low-level inflammation into my head...especially out of vanity. For this reason AQUAMID sounds promising but has been at the FDA for a while. Do you have any info? Would you agree that given the volume and durable kind of correction needed, waiting for AQUAMID seems reasonable? I'm getting anxious to do something.
Response from Dr. Pierone
Hello, and thanks for posting.
My initial take on Aquamid was very negative primarily because of its similarity to Bioalcamid. Bioalcamid is a truly disastrous filler that has been linked to late infections and inflammatory reactions.
But the data I have seen on Aquamid suggests that it is different from Bioalcamid and does not carry this relatively high risk of infection and inflammation.
The FDA is notoriously conservative and if they do approve Aquamid, then I would look again at this filler and consider trying it.
In the meanwhile, there is no good reason not to begin treatment of the lipoatrophy with either Sculptra or Radiesse since they are both approved for this indication.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Unprotected Sex Without Ejaculation And HIV Transmission Risk
- Is Headache A Symptom Of Acute HIV Infection?
- Swollen Lymph Glands Sign Of HIV Infection
- Can You Get HIV From Blowjob From A Prostitute?
- Blood In Urine After Masturbation Worried I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.